Methotrexate jabs: I’ve been taking methotrexate... - NRAS

NRAS

33,902 members42,077 posts

Methotrexate jabs

Junny123 profile image
16 Replies

I’ve been taking methotrexate injections for many years with no side effects. But for several months now I’ve been feeling very tired and achy the day after. I saw my consultant today and she told me all about coming off etc and said the decision is mine. I took her advice and decided to carry on. Anybody ever stopped taking methotrexate medicine?

16 Replies
Gitaga profile image
Gitaga

Hi

I did, a year ago after taking it for about 2 years. It was affecting my kidney function.

I had no side effects after leaving it.

You will have to replace with something else though.

Hope this helps!

Junny1 profile image
Junny1 in reply to Gitaga

hi Gitaga what do you take instead now?

Gitaga profile image
Gitaga in reply to Junny1

Hi

Sorry for not responding earlier. We have load shedding in S.A. It messes with the internet and our heads 😒.

So I have started with Amgevita since May this year.

I have been taking Rheumalef as well for a long time.

And I rely heavily at times on Prednisone.

Regards

Sheila_G profile image
Sheila_G

I had to stop mxt for 8 weeks, to have lung tests, with disasterous effects for me. I would not do that again. This doesn't mean it would be bad for you but I will never stop mxt again if I have a choice. In the end, it is only you who can choose. Good luck.

Junny1 profile image
Junny1 in reply to Sheila_G

Are you back on the methotrexate now?

Sheila_G profile image
Sheila_G in reply to Junny1

Oh yes! This was 11 years ago now. After they decided that my problem was nothing to do with mxt I was back on it after 8 weeks and have been on it ever since without any problems at all.

calflo profile image
calflo

fatigue and nausea were a regular occurrence for me on the day following methotrexate, and I’ve been on it for 12 years. But lately I don’t have those side affects often. In fact they are few and far between. Are you on folic acid 6 days a week and do you take your injection before you go to bed as I believe this definitely helps. Hope this settles down for you soon.

Junny1 profile image
Junny1 in reply to calflo

hi calfo yes I take it before bed. What u describe that you used to get is exactly what I get which put me off. I never used to be like this. Yes I’m on folic acid. Thanks for your message

Jackie1947 profile image
Jackie1947

Yes I did. I was on it for about two years when suddenly later on my injection day I was feet very unwell. Just like you described . I also had bad headaches and felt shook up. I phoned my GP and he said take an antihistamine tablet. He consulted with my Rhuemtoid Dr and I had to stop any further jabs. Basically I became allergic to it

sylvi profile image
sylvi

I had to because of a ground glass appearance on my lungs. So now i can't take that or biologicals because i keepp getting infections. xxxx

oldtimer2 profile image
oldtimer2

What will you take instead of methotrexate?

Junny1 profile image
Junny1 in reply to oldtimer2

hi oldtimer2 I was thinking I’d ask her to put me on the tablets again

Leics profile image
Leics

I know I’m a little weird and I only started low dose mtx by injection eight weeks ago. To start with I was floored the day after I didn’t even know what day it was and couldn’t concentrate on anything and I was confused too. Luckily for me the side effects have become so much better I only have to have a bit of a nap in the afternoon the next day. I’ve been put on 6 days of folic acid but I’m finding I’m fine until I have that and then I feel really nauseous. So for me it’s the folic acid that I have issues with not necessarily the mtx. I think you made the right choice staying on it a bit longer and I hope the side effects you’re experiencing disappear soon too. If not a change of meds maybe in order ?🤷‍♀️

Junny1 profile image
Junny1 in reply to Leics

hi thanks for your message Leics, your symptoms were much worse I’ve read but so good they’ve gone now. You’re another person who has said I’ve made the right choice staying on the meds. 👍🏽

Leics profile image
Leics in reply to Junny1

It’s very difficult to know what to do for the best sometimes. I’m back on mtx after a number of years having to come off it because it affected my liver last time. This time dose is lower and I’m doing ok so far 🤞 if mtx works for you and you can cope with side effects then give it a little longer but if you’re getting worse because of said side effects then don’t take something that it making you feel worse. I’ve been there done that and it’s not worth the meds being worse than the control of the disease sometimes we have to be honest with ourselves. So weigh up whether you’re ok with it or not and maybe give yourself a time limit and change if you’re still experiencing it. Don’t suffer in silence either because your rheumy will be able to help. With any luck it’s a glitch and will go soon but sounds as though you’ve had it for a while.

Garnacha profile image
Garnacha

I came off it in June, couldn't bear the side effects any longer, nauseous 5 - 6 days, feeling hungover most of the time, couldn't concentrate & was forgetting words mid sentence, started to think i had dementia.

Told the consultant i wanted to feel normal & have my life back albeit the usual problems with psoriatic arthritis, I was on mtx nearly 2 years along with etoricoxib, hydroxychloroquine, leflunimode & gabapentin, sulfasalazine was added in place of mtx & i feel so much better, still getting odd days & occasionally feel sicky but nothing like when i was on mtx.

Its a shame as i could feel the difference it made but, ive found some of my pain it didnt help but sulfasalazine seems to be.

Good luck with whatever decision you make x

You may also like...